| Catalog Number |
Z340H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was provided: - were there any unexpected outcomes or complications as a result of the prolonged surgery time? no - did any needle piece(s) fall into the patient? yes - was\were the needle piece(s) retrieved during the same procedure? yes - were x-rays taken to locate the needle piece(s)? no, the pieces were shallow enough to locate fairly quickly.- what measures were taken to retrieve the broken piece(s)? surgeon immediately stopped current task and manually located piece fallen.- was there any additional tissue damage as a result of searching for the needle piece(s)? no - lot number? 105puk.Photo investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows a needle that appears to be used and broken into two pieces, still attached to the suture.Based on the photo review, the event describe is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.
Event or Problem Description
It was reported that a patient underwent a sigmoidectomy in 2025 and suture was used.When suturing fascia closed from a hand port, the needle broke into two pieces near the swage.Found the broken needle and removed.Opened new suture to complete the procedure.Procedure was completed with a delay of 5 minutes.No patient harm was reported.Device was not returning.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/16/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.